Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 15, 2017Twiggs County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 15, 2017, 9:36 PM EDT for Twiggs County, Georgia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 9:36 PM EDT (01:36 UTC)
Expired
Jun 15, 2017, 10:00 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
50

County Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:55 PM EDTTSTM WND DMG2 Ne District Path, GALARGE TREE ON ROAD NEAR MISSLE BASE RD AND HAMLIN-FLOYD RD
Jun 15, 9:56 PM EDTTSTM WND DMG2 Nne District Path, GATWO TREES ON US HWY 80 NEAR TURKEY CREEK BRIDGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS82 KFFC 160136
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
936 PM EDT THU JUN 15 2017
 
GAZ082-083-095-160200-
Bibb GA-Houston GA-Twiggs GA-
936 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND TWIGGS COUNTIES UNTIL 1000 PM EDT...

At 936 PM EDT...a strong thunderstorm was near Huber, or 8 miles west
of Jeffersonville...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Danville, Robins Air Force
Base, Marion, Bullard, Rutland, Fitzpatrick, Ripley, Huber, Dry
Branch, Myricks Mill, Elberta, Middle Georgia Regional Airport and
District Path.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3262 8365 3276 8369 3283 8337 3261 8325
TIME...MOT...LOC 0136Z 261DEG 25KT 3271 8349 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:23 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 7:23 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
723 PM EDT Thu Jun 15 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 317 PM EDT Thu Jun 15 2017/

SHORT TERM /Tonight through Friday Night/...
The primary focus this afternoon into tonight will be the increase
in thunderstorm coverage as a complex of thunderstorms advances into
Georgia from the northwest. This MCS has continued to strengthen as
it progresses southeastward into the unstable airmass that is in
place across the southeast. Current surface CAPE values from 2500-
3000 J/kg cross Georgia will be sufficient to maintain thunderstorm
intensity into the evening hours, and downdraft CAPE over 1000 J/kg
in north Georgia will support a damaging wind threat. This
convective line is expected to push through north Georgia during the
evening hours, with the greatest risk of any severe thunderstorms in
northwest Georgia during the early evening. While some severe threat
will extend farther south and east, the overall intensity should
begin to gradually diminish after sunset.

Friday will be another day with widespread shower and thunderstorm
development by afternoon, especially across the southeastern half of
the area where the best overlap of moisture and instability will
reside. With relatively steep lapse rates and sufficient
instability, a few strong to severe thunderstorms will be possible.
Strong wind gusts would be the main threat.

Temperatures will remain warm with highs on Friday in the upper 80s
to near 90 and lows around 70.

RW

LONG TERM /Saturday through Thursday/...
Minimal adjustments were made to the extended periods. Models
continue to advertise a moist airmass remaining over the state as
a front stalls and moisture continues to advect into the region.
Have continued above seasonal pops through the period.
Temperatures remain slightly above seasonal normals, and have gone
with a model blend. Models do continue to advertise potential
tropical wave developing by mid week, with some varied solutions
regarding its track.

31

/issued 340 AM EDT Thu Jun 15 2017/

The unsettled extended period remains largely unchanged from
previous forecast. Weak cyclonic flow in the mid levels will be
the main source for deeper layer moisture going into the weekend.
Scattered thunderstorms from Friday should gradually diminish
overnight before redeveloping on Saturday as daytime heating aids
buoyancy. Although weak residual sfc troughing may linger on
Saturday...expecting the bulk of thunderstorm activity to be
diurnally driven /barring any aid from mid level shortwave
activity/.

Activity will wind down into the overnight hours Saturday when the
main area of mid level cyclonic flow begins to weaken in response to
a fast moving shortwave trough diving east from the Northern Plains
into the Great Lakes. As this shortwave then ejects from the Great
Lakes into Ontario/Quebec...associated sfc "cold" front will begin
to approach the area on Sunday. The front will not make it to the
TN/GA border on Sunday...but the airmass in place will be enough to
spark numerous thunderstorms...especially during the afternoon hours.

EC/GFS guidance suggest the "cold" front will reach the northern Ga
border by Monday afternoon as deep troughing in the mid & upper
levels builds south toward the CWA. This pattern will begin to take
on a western US ridge and eastern US trough.
Nonetheless...thunderstorms can be expected along and just ahead of
the front across north Georgia on Monday...and enough of the western
US ridge may nose into central/southern Georgia to keep any activity
more isolated. With best shear well north of the area...widespread
severe weather is not expected at this time along/ahead of the front.

Front will continue its southern progress Monday night into Tuesday
where storms will likely continue into the first part of the night
across ATL-AHN metro areas and perhaps portions of central Georgia
before weakening. There is a chance some drier air could work into
the north Ga mountains at this time. Still seeing enough moisture
being advected by anticyclonic flow around the Bermuda high to
suggest that this boundary of moisture will collide with the
southward moving "cold" front by Tuesday. Thinking this will stall
the boundary and then help nudge it gradually north as a warm front
for the remainder of the extended. This points to continued humidity
and the possibility of scattered thunderstorms each afternoon.
Tropical wave still showing up in the Yucatan area into the western
Gulf by mid week.

Kovacik

&&

.AVIATION...
00Z Update...
Convection continues to move east and south with gusts of 35 to 45
kts pretty common. This will slowly end through 06z. In areas that
had rain, sct-bkn ifr clouds are likely late tonight. These will
lift rapidly Friday morning with heating. Convection will re-
develop during the afternoon with most of the activity east and
south of Atlanta. Winds will remain on westerly through the
forecast less than 10 kts.

//ATL Confidence...00Z Update...
Medium on sct008 late tonight.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  70  88 /  80  60  50  60
Atlanta         72  88  72  87 /  90  60  40  50
Blairsville     65  85  64  83 /  90  50  40  50
Cartersville    69  89  69  89 /  90  50  40  50
Columbus        73  90  72  90 /  80  60  50  40
Gainesville     70  88  70  86 /  90  60  40  60
Macon           72  90  72  89 /  70  60  50  60
Rome            70  90  70  90 /  80  40  30  40
Peachtree City  70  89  70  88 /  90  60  50  50
Vidalia         74  90  73  89 /  40  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 11 PM EDT this evening for the
following zones: Chattahoochee...Clayton...DeKalb...Fayette...
Gwinnett...Harris...Henry...Lamar...Marion...Meriwether...
Muscogee...Pike...Rockdale...Schley...Spalding...Stewart...
Talbot...Taylor...Upson...Webster.

&&

SHORT TERM...17
LONG TERM....SNELSON
AVIATION...17
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 PM EDT Thu Jun 15 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 PM EDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue to develop and move into
north and central Georgia this afternoon and evening. A few of
these storms could become strong to severe with the primary
threats being gusty winds, hail, frequent lightning and heavy
rainfall.

Thunderstorms will continue into the late evening hours, with the
potential for some of the weakening activity to continue through
midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will continue to be possible Friday
through Sunday, mainly during the afternoon and evening.

A cold front will approach the area on Monday and continue the
chance for thunderstorms through at least Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 15, 9:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     MENLO                   34.49N  85.48W
06/15/2017                   CHATTOOGA          GA   EMERGENCY MNGR

            TREES WERE REPORTED DOWN AT HIGHWAY 48 AND RIDGE
            STREET.

&&

EVENT NUMBER FFC1700801

LMERRITT
Local storm report, Jun 15, 9:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CLOUDLAND               34.51N  85.50W
06/15/2017                   CHATTOOGA          GA   EMERGENCY MNGR

            TREES WERE REPORTED DOWN ACROSS THE HIGHWAY NEAR THE
            INTERSECTION OF HIGHWAY 48 AND HIGHWAY 157.

&&

EVENT NUMBER FFC1700802

LMERRITT
Local storm report, Jun 15, 9:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 SE NEAL CROSSING      34.55N  85.40W
06/15/2017                   CHATTOOGA          GA   EMERGENCY MNGR

            TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHWAY 337 AND TRION TELOGA ROAD.

&&

EVENT NUMBER FFC1700803

LMERRITT
Local storm report, Jun 15, 9:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 SSE HARRISBURG        34.57N  85.38W
06/15/2017                   CHATTOOGA          GA   EMERGENCY MNGR

            A CAR WAS REPORTED TRAPPED UNDER TWO TREES ON HIGHWAY
            337.

&&

EVENT NUMBER FFC1700804

LMERRITT
Local storm report, Jun 15, 9:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     1 NNW GROVE PARK        32.39N  83.73W
06/15/2017                   HOUSTON            GA   911 CALL CENTER

&&

EVENT NUMBER FFC1700805

SNELSON
Special weather statement, Jun 15, 9:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 PM EDT THU JUN 15 2017

GAZ082-083-095-160200-
Bibb GA-Houston GA-Twiggs GA-
936 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND TWIGGS COUNTIES UNTIL 1000 PM EDT...

At 936 PM EDT...a strong thunderstorm was near Huber, or 8 miles west
of Jeffersonville...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Danville, Robins Air Force
Base, Marion, Bullard, Rutland, Fitzpatrick, Ripley, Huber, Dry
Branch, Myricks Mill, Elberta, Middle Georgia Regional Airport and
District Path.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3262 8365 3276 8369 3283 8337 3261 8325
TIME...MOT...LOC 0136Z 261DEG 25KT 3271 8349

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:15 PM EDTSpecial Weather StatementFFCDooly30 min
Jun 15, 8:16 PM EDTSpecial Weather StatementFFCMontgomery, Toombs29 min
Jun 15, 8:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Jun 15, 8:38 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon37 min
Jun 15, 8:41 PM EDTSpecial Weather StatementFFCSumter64 min
Jun 15, 9:04 PM EDTSevere Thunderstorm WarningFFCHouston41 min
Jun 15, 9:05 PM EDTSpecial Weather StatementFFCPeach25 min
Jun 15, 9:08 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington52 min
Jun 15, 9:37 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs33 min
Jun 15, 10:10 PM EDTSpecial Weather StatementFFCWilkinson35 min
Jun 15, 10:37 PM EDTSpecial Weather StatementFFCWashington23 min
Jun 15, 11:12 PM EDTSpecial Weather StatementFFCJefferson33 min
Jun 16, 2:20 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 21 more7 hr

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.